MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T5
Medical Device Problem Codes Break (1069); Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following the cataract surgery with intraocular lens (iol) implant procedure, iol found to have misalignment of the axis.Iol was exchanged due to misalignment of the axis.Additional information has been requested.Additional information received and stated that the, haptic in the posterior was broken and was inserted.Centering was not bad, so the surgery was completed as is.A few days later, the iol was re-operated for deviation and the iol was cut and removed.Postoperative results were not favorable, but were deemed acceptable.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.10.The product was returned for analysis and the reported complaint was observed.Iol adhered to surgical gauze.Solution is dried on both surfaces of the optic and haptics.One haptic is broken/torn and is returned, the other haptic is intact.The optic is torn/split-cut dividing the iol in two(2) and scratched/marked-rejectable.The remaining optic and one haptic met specifications when dimensionally measured for edge thickness and plan view, axis marks are within specification.We are unable to determine the root cause for the reported complaint "iol was explanted due to haptic broken".The product was subject to handling as the reported damage was highlighted post implantation.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.There have been no other complaints for this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15765775
Report Number9612169-2022-00595
Device Sequence Number17701913
Product Code MJP
UDI-Device Identifier00380652402385
UDI-Public00380652402385
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2025
Device Model NumberCNW0T5
Device Lot Number25271075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH INJECTOR; DISCOVISC; MONARCH CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown